A study done by the Norwegian Institute of Public Health, (NIPH), suggests that young women experience changes in their periods and heavier bleeding after they have received both the first and second anticoronavirus shots.
A large-scale population study by NIPH in 2017 found that women aged 18-30 reported an increase in menstrual cycles. “After receiving the second and third vaccines, many women experienced longer periods of heavy bleeding than usual.,” said the study released this week.
7.6% of vaccine recipients experienced heavy bleeding prior to vaccination. The number of women who reported experiencing heavier periods after receiving their first dose rose to 13.6%. The rate grew to 15.3% following the second dose.
Changes after the first dose are “Temporary,” according to the study, which claims bleeding returned to normal levels around two to three months after the jab. Almost two-thirds of the women who reported experiencing changes after their first jab experienced them again following the second.
The NIPH project leader, Lill Trogstad, noted that menstrual changes are “Very common” in general, but the percentages were increasing following vaccination. Trogstad indicated that further research was needed to confirm whether vaccines have an effect on periods. These results have not been peer reviewed.
The NIPH added questions about periods to ongoing national studies. This was after the initial reports on possible side effects received in January. Research into possible associations between different menstrual patterns and Covid vaccine has been conducted on more than 60,000.
Based on the findings in young women, a recommendation was given to “Do not delay vaccinations until you have investigated the problem or your symptoms are resolved.” However, the potential side effect “Should not stop women [from]You agree to receive the coronavirus vaccine,” Trogstad said, pointing out that the changes are temporary “For the vast majority.”
After the publication of the NIPH study’s results, EU regulators stated that further research is needed to determine if vaccines can cause menstrual problems. Reuters reports. The head of pharmacovigilance at the European Medicines Agency, Georgy Genov, said other tests are needed “To fully assess that.”
Some researchers have reported changes in vaccination periods, but others have suggested that they could have occurred accidentally or are due to the stress of the pandemic.
This story can be shared on social media